Pennsylvania, 2002

Hail in Pennsylvania, April 19, 2002

April 19, 2002 · NWS CTP · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Apr 19, 10:10 AM EST, 3 hours 5 minutes earlier.

Area forecast discussion, Apr 19, 10:10 AM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE STATE COLLEGE
1110 AM EDT FRI APR 19 2002

UPDATE FOR AFTERNOON WITH MINIMAL CHANGES BASED ON RADAR/SAT TRENDS.
TEMP FORECASTS ON TRACK. SPS FOR SLIGHT RISK SEVERE UPDATED AS WELL.

CTP...SPS FOR SLGT RISK FOR SEVERE

SND

In the hours before

Special weather statement, Apr 19, 9:56 AM EST, 3 hours 19 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-192200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1056 AM EDT FRI APR 19 2002

...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL PENNSYLVANIA
THIS AFTERNOON...

A STRONG COLD FRONT WILL MOVE INTO CENTRAL PENNSYLVANIA THIS
AFTERNOON AND EVENING. THUNDERSTORMS WILL LIKELY DEVELOP AHEAD OF
THE FRONT...SOME OF WHICH COULD BECOME SEVERE.

THE MAIN THREAT WILL BE DAMAGING WINDS AND HAIL. SKYWARN ACTIVATION
MAY BE NEEDED LATER TODAY.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT
WWW.NWS.NOAA.GOV/ER/CTP

The radar

The State College radar (KCCX), 83 km away, was scanning. The volume nearest the first event began at 18:14 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Franklin

When
April 19, 1:15 PM EST
Where
Franklin County, Doylesburg
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.217, -77.700

Hail was reported in Doylesburg.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, April 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5285599.